1 Day Post Lip Augmentation: Partial and Uneven Swelling

Hi, I had a lip augmentation (with hyraluronic acid) yesterday,only uppler lip, a low dose (half shot) to even my lips and fill the upper right part got thinner by age. When i left the Doctors practice all was perfect, no swelling, no bruise. i went to gym then dinner but after 6 hours right side started to swell. now there is a big difference with right and left. is it nomal? can it be removed? thank you for your time.

Doctor Answers 17

Uneven Swelling One Day After Lip Augmentation With Restylane or Juvederm

I warn all of my patients not to make any "final" decisions until at least one week after their lip augmentation. Side effects associated with Restylane or Juvederm (hyaluronic acid) injections include bruising, redness, swelling and pain and occur in as high as 90% of patients and usually resolve within one week. 


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Swellinga fter lip augmentation with fillers is very common

 IMHO, you shouldn't throw yourself into a panic because your upper lip has swelling after fillers to the lip.  It's normal and very typical, especially if you had strenous activity right after the injections...which increased the blood supply to the lip.  Call the MD who did the injections for his/her instructions...we would have you apply ice to the area for the next day or so.  Hope this helps and be sure to have a layer of cloth (tee shirt or pillow case) between the bag of ice and your lip so it doesn't burn your lip.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Time and patience will most likely lead to a perfect outcome...swelling is very common

after lip injections and resolves within several days to a week or so...but some issues...injecting into a highly vascular area / lots of small and large vessels...temporarily injures the vessels and makes them leaky...and when you go to the gym and vigorously work out too soon after treatment...you almost assure more swelling and bleeding into the area than you want...so in the future, exercise after a day or two...better to simply apply ice to close the vessels after treatment...and it looks like you probably need some filler into your lower lip to optimize your appearance...so the unevenness of the right and left sides will most likely equalize within a week or so...otherwise easily improved

Ken Landow, MD
Las Vegas Dermatologist
4.6 out of 5 stars 9 reviews

You might also like...

Swelling after filler is normal.

Everything should be fine with your lips in a few days.  The fact that they were even when you left the office is a good indicator that they will be even when the swelling goes down.  It is not unusual for one side to swell more than the other.  Sometimes it can be associated with some bruising that may develop leter.  I recommned ice compresses  and benadryl to help the swelling go away.  Most swelling is resolved within 2-3 days.  A bruise will take longer to resolve.  Certainly if the swelling does not go down, call you doctors office.

Heather Haley, MD
Mobile Dermatologic Surgeon
4.2 out of 5 stars 9 reviews

Lip augmentation

It is not uncommon to have swelling and bruising after fillers are injected for lip augmentation. It is too soon to judge the result of your treatment. At this point, just call the office alert them to your concerns and be patient. You may need a touch up as well.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Uneven Lip Swelling After Exercise

Dear minasom:

Lip swelling after augmentation with fillers is a common occurrence, especially after exercise.  Best treatment course would be to apply ice 5 minutes every 30-60 minutes for the first 1-2 days and follow up with your physician in 1-2 weeks.  Hope this information is helpful.

Lip Filler and Swelling

In the future it is always best to avoid strenuous activity after facial injections since this can contribute to swelling.  Ice and sleep with your head elevated and the swelling should resolve in several days.  If you are still unhappy with the results then Vitrase can be used to remove the product.  Best, Dr. Green

Swelling is an expected and very common side effect after lip injections.

Swelling is common and expected after lip augmentation with hyaluronic acid filler. Going to the gym may have made the swelling worse, but what you’re experiencing is normal. Ice your lip, keep your head elevated, and avoid strenuous activity until the swelling has subsided, which normally takes anywhere from a few days to two weeks.

Douglas Wu, MD
San Diego Dermatologist
5.0 out of 5 stars 30 reviews

Side Effects after LIp Enhancement

Patients typically experience some minor swelling that lasts a day or two. In some cases, there could be excessive bruising especially for patients who bruise more easily than others. Some medications, if taken regularly, can increase the risk of bruising as well (fish oil, aspirin, vitamin e, etc.).
Any bruising should be easily masked with make-up.  Results are immediate, so you will notice instant improvement!

#RestylaneSILK   #Juvadermforlips   #lipenhancementtreatments

Jed H. Horowitz, MD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 93 reviews

Side Effects of Lip Augmentation

Patients typically experience some minor swelling that lasts a day or two. In rare cases, there could be minor bruising. Some patients bruise more easily than others. Some medications, if taken regularly, can increase the risk of bruising as well (fish oil, aspirin, vitamin e, etc.). Any bruising should be easily masked with make-up. Results are immediate, so you will notice instant improvement!

Restylane can produce swelling in the lip as can Juvaderm since they are both hyaluronic acids and hydrophilic(water loving). This means that water is drawn into the area.This is usually a temporary problem that will resolve with ice, benadryl orally and time. Contact your provider  if the swelling persists or if you have increased pain.

#lipfiller   #lipfillerswelling  #RestylaneSILK

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.